Utah, 2021

Flash Flooding and Flood in Utah, July 29 to 31, 2021

July 29 to 31, 2021 · NWS SLC · 23 events in 11 counties and zones

An active monsoon surge brought several back-to-back days of thunderstorms producing heavy rain, damaging wind gusts, and hail across the state.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$340,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SLC wrote it up.

An active monsoon surge brought several back-to-back days of thunderstorms producing heavy rain, damaging wind gusts, and hail across the state.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 29, 9:59 AM MST, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 29, 9:59 AM MST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1059 AM MDT Thu Jul 29 2021

.UPDATE...Morning water vapor imagery indicates a very subtle
return flow wave translating WNW across northwestern Arizona
attm, with position on the southwestern flank of the high pressure
which remains centered over the western plains. This wave is
expected to maintain that rough translation across northern
Arizona this afternoon, prior to lifting a bit more to the
northwest and into southern Utah later this afternoon/eve.
Expecting more focused convection to be associated with this
across portions of southwestern then west-central Utah namely in
the 22-04z window. Elsewhere, deep layer sub tropical moisture
remains entrenched across the area with 1-1.2" PWAT statewide. The
area remains inhibited per latest SPC mesoanalysis but only for
the moment, as diurnal erosion of this will once again yield
750-1500 MUCAPE during the peak heating hours, with the initial
terrain based convection phasing towards cold pool dominated
development into the evening hours. Additionally, CAMS have
maintained the idea of another round of convection across
southeastern Utah this evening into the overnight hours associated
with another weak wave moving out of southwestern CO. Can't
identify this feature yet so will be watching trends moving
forward. This latter wave remains notable as latest 12z HREF
continues to place robust rainfall potential across portions of
the Grand Staircase, Capitol Reef NP, and portions of the Swell
through the middle of the night...A Flash Flood Watch remains in
place for those areas.

No updates at this time as previous forecast remains on track.

&&

.SYNOPSIS...With high pressure settled east of the area, a
monsoonal moisture surge will remain across Utah and southwest
Wyoming through the weekend. This will result in an extended
period of thunderstorm chances with a heavy rain threat, along
with temperatures trending slightly below normal.

&&

.SHORT TERM (Through 12Z Sunday)...Nighttime convection is slowly
diminishing and should be all but done by 6am, except perhaps a
few showers left over the west desert. Have been studying the
water vapor imagery to try to identify any subtle features as to
be initiators for convection but came up empty. Relying on the
CAMs for guidance along the GFS and EC, and they tend to all show
some agreement in supporting a cluster of convection moving into
the southeast portion of the CWA late this afternoon through 0300
Friday. Although there are timing and some spatial differences,
this was the only area that felt comfortable enough to issue a
FFA. The GFS and EC show this southeast portion of the CWA under
the entrance region to the 300mb, albeit weak, jet around 00-03Z
this evening. Although this will likely not be the driving
mechanism for thunderstorms, it very well might be the dynamics
necessary to keep the convection continuing through midnight or
later.

Aside from this aforementioned area, basically everywhere else
within the CWA we could have heavy rainfall with any shower or
thunderstorm as PWs remain over 1 inch. As in previous days, most
convection will form over the mountains, create a cold pool and
radiate boundaries outwards into the valleys. It is along these
outflow boundaries that we are expecting new initiating to take
place late this afternoon into this evening.

A repeat of this active weather pattern is expected Friday with
even more activity expected Saturday as the a broader area of the
main 300mb jet entrance region moves over Utah. The high PoPs
that are being generated by numerous forecast models are very
unusual for summertime. Confidence is high that the ingredient of
deep moisture will be in place, but to discern where or when
different areas, other than the mountains, will get appreciable
precipitation is shaky at best, but can't discount the possibility
of heavy rain at any one location sometime during the next 72
hrs. Remember, a PoP of 70 or 80% chance still means there is a 30
or 20% chance, respectively, that it will not rain.

Temperatures will be near or slightly below normal today,
especially where convection fires up first, and then should
slightly below normal day time temperature Friday and Saturday due
to more showers and clouds.

.LONG TERM(After 12Z Sunday)...Picking up on Sunday, mid-level
ridge axis will extend along the High Plains/Rocky Mountain Front
Range from Colorado through Montana, while some baggy Pacific
troughing starts to develop off the West Coast. This will maintain
a moisture rich, monsoon southerly flow across the forecast area,
while global models indicate a shortwave in the southerly flow
moving through the western Great Basin/Nevada. This wave may
provide sufficient synoptic forcing for better convective
organization and precipitation coverage as global models show a
weak 700 mb trough passage midday Sunday to aid in low-level
convergence, combined with a right entrance region of a subtle jet
streak to aid in upper-level diffluence. The main benefit to this
synoptic forcing would be support precipitation development off
the terrain and across all valley locations. This idea seems to
supported by the global ensembles as NBM probabilistic QPF
guidance is showing the highest 24 hour probabilities at higher
precipitation thresholds for SLC on Sunday (of the active Friday,
Saturday, Sunday period), including about a 50% of greater than a
quarter inch, and even a 15% chance at greater than a half inch.
Of course, mountain locations are still expected to fair the best,
while St George and Lake Powell areas will be the least favored
on Sunday. Bottom line, Sunday has good potential to bring more
widespread beneficial rain, although it is unlikely to be much of
a drought buster. Locally heavy rain will remain a concern, with
isolated flash flooding potential still elevated, especially
across prone areas.

Ensembles remain in good agreement into the start of next week that
a wave will move through the Northern Rockies Monday, shifting the
ridge axis orientation, and re-centering the mid-level high center
to our southwest. This will usher in slightly drier, more westerly
flow next week. Residual moisture, particularly in the low levels
from the recent moisture surge and rains, will be slow to exit
despite the drier mid and upper level air moving. Thus expect to see
daily shower and thunderstorms chances remain into the first half of
next week, however they will trend more scattered to isolated and
more tied to the terrain as the moisture wanes toward mid week.

Temperatures will finally be cooler than average this weekend and
into the start of next week. Highs are expected to be 5-10F BELOW
average for many places, and Salt Lake City is expected to only have
highs in the mid to upper 80s Sunday and Monday, before a slow
recovery to near normal through mid week as we dry out.

&&

.AVIATION...
KSLC...VFR conditions are expected through the TAF period. Showers
and thunderstorms will likely develop over the terrain to the east
and southwest of the terminal this afternoon, though at this time
they are not expected to reach the terminal itself. Additional
showers are possible overnight and tomorrow, with a better chance of
impacting the terminal itself tomorrow afternoon.

Rest of Utah and southwest Wyoming...Widespread VFR conditions will
prevail this morning with areas of mid and high level cloud cover.
Showers and thunderstorms will re-develop by early this afternoon,
with more focus into southwest Utah and less in northwest Utah
today. Erratic outflow winds are the primary aviation concern,
followed by the potential for brief locally heavy rain should a
storm impact a terminal directly. Due to the heavy rain, storms will
be capable of MVFR/IFR visibilities and may obscure terrain.

&&

.FIRE WEATHER...A moist air mass will be in place across the
region through the weekend and into early next week. Widespread
showers and thunderstorms will be prevalent over the mountains
each day with scattered showers and thunderstorms over the
valleys. Locally heavy rain will accompany most of these storms
with wetting rains expected. RH values will be elevated through
the weekend with min values >20% today but rise to >35% by
Saturday and Sunday. By Tuesday, the moisture will be abating and
RH values in the valleys should approach 20-25% and into the upper
teens by Wednesday. In addition, shower/thunderstorm chances will
retreat to only a slight chance in the Uinta mountains by
Wednesday.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flash Flood Watch from 3 PM MDT this afternoon through late
     tonight for UTZ128>131.

WY...None.
&&

UPDATE/AVIATION...Merrill/Van Cleave
PREVIOUS DISCUSSION...Stuthwolf/Church

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 29, 3:23 AM MST, 10 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
423 AM MDT Thu Jul 29 2021

UTZ101>131-WYZ021-301030-
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley-
Utah Valley-Cache Valley/Utah Portion-Wasatch Back-
Bear Lake and Bear River Valley-Wasatch Mountains I-80 North-
Wasatch Mountains South of I-80-Western Uinta Mountains-
Wasatch Plateau/Book Cliffs-Western Uinta Basin-
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Central Mountains-Sanpete Valley-Sevier Valley-Castle Country-
San Rafael Swell-Southwest Utah-Lower Washington County-
Zion National Park-Southern Mountains-Upper Sevier River Valleys-
Bryce Canyon Country-South Central Utah-
Capitol Reef National Park and Vicinity-Western Canyonlands-
Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming-
423 AM MDT Thu Jul 29 2021

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Showers and thunderstorms capable of producing heavy rain and
gusty winds are expected this afternoon and evening. There is a
potential for localized flash flooding, especially in south
central Utah and in prone areas such as slot canyons, burn scars,
areas of steep terrain, and normally dry washes and streams.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The moist airmass will remain in place through the weekend. Daily
showers and thunderstorms capable of heavy rain and gusty winds
will occur each afternoon and evening across much of the forecast
area during this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

In the hours before

Local storm report, Jul 29, 8:17 AM MST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
917 AM MDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TORNADO          1 NW OGDEN              41.24N 111.98W
07/28/2021                   WEBER              UT   PUBLIC

            WEAK BUT WELL FORMED LANDSPOUT OBSERVED IN MULTIPLE
            VIDEOS SHARED TO SOCIAL MEDIA.

&&

MICHAEL.WESSLER
Special weather statement, Jul 29, 12:40 PM MST, 59 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
140 PM MDT Thu Jul 29 2021

UTZ122-125-292000-
Southwest Utah UT-Southern Mountains UT-
140 PM MDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL IRON COUNTY UNTIL
200 PM MDT...

At 140 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 16 miles northwest of New Harmony, or 19 miles
west of Cedar City. This storm was nearly stationary.

Penny size hail will be possible.

Locations impacted include...
Newcastle.

This includes Utah Route 56 between mile markers 30 and 38, and near
mile marker 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

This storm may intensify, so be certain to monitor local radio and
available television stations for additional information and possible
warnings from the National Weather Service.

&&

LAT...LON 3765 11358 3782 11356 3780 11327 3763 11329
TIME...MOT...LOC 1940Z 302DEG 3KT 3770 11343

ND
Special weather statement, Jul 29, 1:17 PM MST, 22 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
217 PM MDT Thu Jul 29 2021

UTZ122-125-292045-
Southwest Utah UT-Southern Mountains UT-
217 PM MDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARFIELD...
SOUTHEASTERN BEAVER AND NORTHEASTERN IRON COUNTIES UNTIL 245 PM
MDT...

At 213 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 15 miles south of Beaver...moving north at 15
mph.

Penny size hail and wind gusts up to 50 mph will be possible.

Locations impacted include...
Beaver.

This includes Interstate 15 between mile markers 94 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

This storm may intensify, so be certain to monitor local radio and
available television stations for additional information and possible
warnings from the National Weather Service.

&&

LAT...LON 3799 11245 3799 11268 3826 11274 3826 11240
TIME...MOT...LOC 2013Z 179DEG 12KT 3807 11257

ND
Special weather statement, Jul 29, 1:26 PM MST, 13 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
226 PM MDT Thu Jul 29 2021

UTZ115-117-122-125-292100-
Southwest Utah UT-Western Millard and Juab Counties UT-
Southern Mountains UT-Central Mountains UT-
226 PM MDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MILLARD AND
NORTHEASTERN BEAVER COUNTIES UNTIL 300 PM MDT...

At 225 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 10 miles northwest of Beaver...moving north at 15
mph.

Penny size hail and wind gusts up to 50 mph will be possible.

This storm will remain over mainly rural areas of southeastern
Millard and northeastern Beaver Counties.

This includes the following highways...
 Interstate 15 between mile markers 115 and 131.
 Utah Route 21 between mile markers 104 and 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio and
available television stations for additional information and possible
warnings from the National Weather Service.

&&

LAT...LON 3827 11269 3829 11289 3860 11289 3856 11255
TIME...MOT...LOC 2025Z 189DEG 13KT 3838 11277

ND

The radar

The Cedar City radar (KICX), 80 km away, was scanning. The volume nearest the first event began at 20:39 UTC.

Open the radar archive at this moment

Event by event

12 flash flood, 5 heavy rain, 4 thunderstorm wind, 1 hail, 1 flood. Local standard time, as filed.

Hail, Beaver

When
July 29, 1:39 PM MST to 1:49 PM MST
Where
Beaver County, 1.63 mi E of Beaver
Measured
1.25 in hail
Reported by
Public
Coordinates
38.280, -112.600

Hail up to 1.25 inches in diameter fell at the Canyon Breeze Golf Course in Beaver.

Thunderstorm Wind, Beaver

When
July 29, 1:39 PM MST to 1:49 PM MST
Where
Beaver County, 1.63 mi E of Beaver
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
38.280, -112.600

A large pine tree was blown over at Canyon Breeze Golf Course in Beaver.

Heavy Rain, Beaver

When
July 29, 1:50 PM MST
Where
Beaver County, 1.29 mi WNW of Beaver
Reported by
Department of Highways
Coordinates
38.290, -112.650

The Interstate 15 at Beaver Ridge automated weather station recorded 0.78 inches of rain in 10 minutes. Flooding and debris was reported along State Route 153 between Main Street and the Canyon Breeze Golf Course.

Heavy Rain, Beaver

When
July 29, 2:35 PM MST
Where
Beaver County, 0.54 mi E of Beaver
Reported by
CoCoRaHS
Coordinates
38.280, -112.620

Rainfall total fell in 75 minutes.

Flash Flood, Garfield

When
July 29, 5:03 PM MST to 7:00 PM MST
Where
Garfield County, 4.96 mi W of Escalante to 0.45 mi WSW of Escalante
Cause
Heavy Rain
Reported by
Park/Forest Service
Coordinates
37.760, -111.690

Several reports of flash flooding in and around Escalante, including Birch Creek. Storm spotters reported logs and trees floating in the Escalante River just north of Escalante. Time of event coincident with time of first report.

Heavy Rain, Wayne

When
July 29, 6:42 PM MST
Where
Wayne County, 5.3 mi ENE of Caineville
Reported by
Department of Highways
Coordinates
38.360, -110.930

Water flowed over State Route 24 between mileposts 102 and 105.

Flash Flood, Wayne

When
July 29, 7:30 PM MST to 8:30 PM MST
Where
Wayne County, 4.75 mi SW of Notom to 5.11 mi SSW of Notom
Cause
Heavy Rain
Reported by
Park/Forest Service
Coordinates
38.180, -111.180

Capitol Reef National Park officials reported 5 inches of debris, mud, and gravel overflowing the Scenic Drive by the Capitol Gorge area. High-flowing water was also reported in a usually dry wash at the end of the Scenic Drive. Scenic Drive was closed beyond Grand Wash.

Heavy Rain, Washington

When
July 29, 8:10 PM MST
Where
Washington County, 3.22 mi SSW of Pintura
Reported by
Department of Highways
Coordinates
37.310, -113.300

The Interstate 15 at Milepost 29 automated weather station near Browse recorded 1.70 inches of rain in 70 minutes. A 10 minute total of 0.90 inches was recorded.

Thunderstorm Wind, Carbon

When
July 29, 8:40 PM MST
Where
Carbon County, 8.11 mi W of Columbia Jct
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
39.530, -110.570

The U.S. Highway 6 State at Route 123 automated weather station recorded a wind gust of 61 mph.

Flash Flood, Washington

When
July 29, 9:30 PM MST to 10:30 PM MST
Where
Washington County, 7.26 mi E of New Harmony to 9.07 mi NE of Pintura
Cause
Heavy Rain
Reported by
Park/Forest Service
Coordinates
37.460, -113.190

A Zion Nation Park ranger reported significant flash flooding occurred on Taylor Creek at the north end of the Kolob Canyon area of the park during the night.

Flash Flood, Washington

When
July 29, 9:56 PM MST to 10:56 PM MST
Where
Washington County, 1.47 mi S of Toquerville to 1.34 mi W of Toquerville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.229, -113.283

Washington County dispatch officials reported water over the road on State Route 17 near Toquerville, briefly closing the road. The bridge where water crossed the road is above full grown trees in the creek below, indicating a significant rise in water level.

Flash Flood, Kane

When
July 29, 10:00 PM MST to 11:00 PM MST
Where
Kane County, 8.92 mi W of Adairville to 10.04 mi SE of Paria
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
37.111, -112.082

The Paria - Kanab gauge on the Paria River indicated a rise from 27 CFS to 493 CFS in 15 minutes, a rise of 1.5 feet.

Flood, Rich

When
July 31, 2:00 PM MST to 5:00 PM MST
Where
Rich County, 2.96 mi SW of Randolph to 2.2 mi S of Randolph
Cause
Heavy Rain
Property damage
$30,000
Reported by
COOP Observer
Coordinates
41.636, -111.216

Basement flooding occurred in 3 homes in Randolph.

Flash Flood, Iron

When
July 31, 2:30 PM MST to 3:30 PM MST
Where
Iron County, 1.29 mi WSW of Enoch to 1.18 mi SSW of Enoch
Cause
Heavy Rain
Property damage
$300,000
Reported by
Emergency Manager
Coordinates
37.760, -113.040

The Iron County Emergency Manager reported up to 2.5 feet of water on streets in Enoch, as well as water breaching into homes. The water was deepest near Homestead Boulevard. Several homes were flooded.

Heavy Rain, Summit

When
July 31, 2:35 PM MST
Where
Summit County, 1.73 mi NW of Kimball Jct
Reported by
Department of Highways
Coordinates
40.750, -111.570

Summit Park received 0.60 inches of rain in 10 minutes.

Thunderstorm Wind, Beaver

When
July 31, 2:55 PM MST
Where
Beaver County, 0.69 mi S of Minersville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
38.210, -112.920

A tree fell on a power line.

Flash Flood, Duchesne

When
July 31, 3:19 PM MST to 4:19 PM MST
Where
Duchesne County, 8.7 mi W of Duchesne to 11.54 mi W of Duchesne
Cause
Heavy Rain / Burn Area
Reported by
Law Enforcement
Coordinates
40.164, -110.564

Law enforcement officials reported a debris flow moved through the Pinnacles and Promised Land Resort areas.

Flash Flood, Wayne

When
July 31, 4:30 PM MST to 5:00 PM MST
Where
Wayne County, 2.97 mi NNE of Fruita to 2.81 mi ENE of Fruita
Cause
Heavy Rain
Reported by
Park/Forest Service
Coordinates
38.320, -111.230

Capitol Reef National Park officials reported flash flooding in Sunglow Canyon.

Thunderstorm Wind, Washington

When
July 31, 4:40 PM MST
Where
Washington County, Zion Lodge
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Park/Forest Service
Coordinates
37.250, -112.950

Zion National Park officials reported a tree fell on a building.

Flash Flood, Utah

When
July 31, 5:00 PM MST to 5:30 PM MST
Where
Utah County, 4.88 mi SSE of Salem to 2.51 mi S of Salem
Cause
Heavy Rain / Burn Area
Reported by
Public
Coordinates
39.984, -111.636

A debris flow was reported into the Elk Ridge area.

Flash Flood, Washington

When
July 31, 5:15 PM MST to 7:15 PM MST
Where
Washington County, 2.35 mi NNE of Springdale to 2.62 mi N of Zion Lodge
Cause
Heavy Rain
Reported by
Park/Forest Service
Coordinates
37.210, -112.980

Zion National Park dispatch personnel reported numerous slot canyons experienced flooding, including Pine Creek and Spry Canyon. The Zion automated weather station recorded 1.29 inches of rain in one hour. In addition, the East Fork Virgin stream gauge on the East Fort Virgin River near Springdale recorded a peak flow of 2790 CFS.

Flash Flood, Washington

When
July 31, 7:13 PM MST to 8:13 PM MST
Where
Washington County, 12.38 mi SSE of Rockville to 11.76 mi SSE of Springdale
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
37.001, -112.956

Hildale Fire Department dispatch personnel reported water flowing over three street crossings. The streets were closed due to the flows.

Flash Flood, Washington

When
July 31, 8:45 PM MST to 9:15 PM MST
Where
Washington County, 0.94 mi SSE of Virgin to 5.86 mi W of Virgin
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
37.188, -113.173

The Virgin stream gauge on the Virgin River at Virgin spiked from 108 CFS to 2180 CFS, a rise of over 3 feet.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2021Every state in 2021This day in weather historyWarnings in Utah, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 974497, 974498, 974515, 974516, 974500, 974517, 974512, 974518, 974513, 974514, 974520, 974529, 974533, 974527, 974526, 974525, 974530, 974524, 974523, 974531, 974522, 974521, 974532.